Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 76, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 10, 2001, 4:23 PM EDT for Hocking County, Ohio. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2001, 4:23 PM EDT (20:23 UTC)
- Expired
- Apr 10, 2001, 5:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Hocking County, OH
The radar
The Cincinnati radar (KILN), 116 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -485 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 102023 SVRILN OHC073-102100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 423 PM EDT TUE APR 10 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOCKING COUNTY IN OHIO... * UNTIL 500 PM EDT... * AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF LOGAN...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LOGAN... ENTERPRISE... THIS STORM IS LIKELY TO PRODUCE LARGE HAIL. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LAR5GE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. $$ JDR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:50 PM EDT, 33 minutes earlier.
Area forecast discussion, Apr 10, 3:50 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 350 PM EDT TUE APR 10 2001 THANKS TO SDF FOR POINING OUT MISTAKE IN MISILN. SFC FRONT STILL IN NRN FCST AREA BUT PRESSURE RIDGE AND DIFFERENTIAL HEATING CAUSING SHOWERS TO THE SOUTH. EXPECT BEST STORMS TO BE ALONG AND SOUTH OF OHIO RIVER THIS EVENING...WITH A SLOW PROGRESSION NORTHWARD TOWARDS FRONT AS HEATING IS LOST. TEMPS SHOULD REBOUND TOMORROW AS SOUTHERLY WINDS KICK IN FOR ANOTHER DAY AS PLAINS SYSTEM MOVES NORTHEAST. CUT BACK A LITTLE ON HIGHS...BUT WAS STILL THINKING WARM. CONVERGENT BAND LOOKING LIKE A COLD FRONT WEDNESDAY PM SHOULD NOT COOL TEMPERATURES TOO MUCH AND THURSDAY SHOULD SEE ONLY A SLOW RISE IN TEMPS AS WINDS TURN NORTHWEST. CHANCE FOR SHOWERS IN EXTENDED SHOULD MAINLY FOCUS IN NORTHEAST AND FAR NORTH WITH NORTHWEST FLOW...AND CONFIDENCE DECREASES IN LATTER PERIODS. MISILN OUT. .ILN...NONE. FRANKS
In the hours before
Special weather statement, Apr 10, 11:40 AM EDT, 4 hours 43 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-102100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1140 AM EDT TUE APR 10 2001 ...SEVERE THUNDERSTORMS POSSIBLE AGAIN THIS AFTERNOON AND TONIGHT... THE STORM PREDICTION CENTER HAS INDICATED A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE OHIO VALLEY TODAY. A STATIONARY BOUNDARY BISECTING INDIANA AND OHIO TODAY WILL AGAIN PROVIDE THE FOCUS FOR SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE OHIO VALLEY. STORMS DEVELOPING ALONG AND SOUTH OF THIS BOUNDARY WILL LIKELY INTERACT WITH EACH OTHER...POSSIBLY PRODUCING LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOS CANNOT BE RULED OUT. DUE TO THE HEAVY RAINFALL LAST NIGHT FROM NORTH OF DAYTON TO SOUTH OF COLUMBUS...THE THREAT FOR FLASH FLOODING IS ALSO VERY REAL. THUNDERSTORMS PASSING OVER THIS AREA TODAY COULD PRODUCE ADDITIONAL RAINFALL AMOUNTS FROM ONE TO THREE INCHES IN A BRIEF PERIOD OF TIME. THE MAIN THREAT FOR SEVERE STORMS WILL BE ALONG AND SOUTH OF INTERSTATE 70...THOUGH THE ENTIRE REGION SHOULD BE PREPARED FOR BAD WEATHER. BE ABLE TO ACT ON SHORT NOTICE IF A WARNING IS ISSUED. SPOTTER ACTIVATION MAY BE REQUIRED AGAIN TODAY AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA OUTLETS FOR THE LATEST INFORMATION. FRANKS
Local storm report, Apr 10, 2:56 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
256 PM EDT TUE APR 10 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....C
0240 PM BENNINGTON IN 1.00 INCH HAIL
04/10/01 SWITZERLAND
FQThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:00 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 45 min |
| Apr 9, 8:02 PM EDT | Severe Thunderstorm Warning | ILN | Clinton | 43 min |
| Apr 9, 8:15 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 30 min |
| Apr 9, 8:16 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 59 min |
| Apr 9, 8:21 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 39 min |
| Apr 9, 8:26 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 49 min |
| Apr 9, 8:37 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway | 43 min |
| Apr 9, 8:52 PM EDT | Severe Thunderstorm Warning | ILN | Highland | 23 min |
| Apr 9, 8:52 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 53 min |
| Apr 9, 8:55 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 65 min |
| Apr 9, 9:05 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 40 min |
| Apr 9, 9:17 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene | 58 min |
| Apr 9, 9:18 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 57 min |
| Apr 9, 9:21 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 39 min |
| Apr 9, 9:24 PM EDT | Severe Thunderstorm Warning | ILN | Highland | 51 min |
| Apr 9, 9:37 PM EDT | Severe Thunderstorm Warning | ILN | Pike | 38 min |
| Apr 9, 9:42 PM EDT | Tornado Warning | ILN | Darke | 48 min |
| Apr 9, 10:01 PM EDT | Tornado Warning | ILN | Miami | 44 min |
| Apr 9, 10:04 PM EDT | Tornado Warning | ILN | Greene | 26 min |
| Apr 9, 10:15 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 45 min |
| Apr 9, 10:18 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 42 min |
| Apr 9, 10:28 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene | 62 min |
| Apr 9, 10:47 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway | 43 min |
| Apr 9, 10:52 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 38 min |
| Apr 9, 10:58 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 47 min |
| Apr 9, 11:02 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 28 min |
| Apr 9, 11:24 PM EDT | Severe Thunderstorm Warning | ILN | Clinton | 36 min |
| Apr 9, 11:28 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 32 min |
| Apr 9, 11:39 PM EDT | Severe Thunderstorm Warning | ILN | Highland | 51 min |
| Apr 9, 11:47 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 43 min |
| Apr 10, 12:25 AM EDT | Severe Thunderstorm Warning | ILN | Pike | 35 min |
| Apr 10, 1:52 AM EDT | Severe Thunderstorm Warning | ILN | Shelby | 38 min |
| Apr 10, 6:26 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 49 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.